Illinois, 2026

High Wind in Illinois, March 13, 2026

March 13, 2026 · NWS LOT · 41 events in 14 counties and zones

High winds developed across all of northern Illinois during the morning of March 13th with widespread wind gusts to 60 mph with some higher peak gusts. Numerous trees and power lines were blown down.

Where it happened

Every event with a place to put it; 40 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
41

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

High winds developed across all of northern Illinois during the morning of March 13th with widespread wind gusts to 60 mph with some higher peak gusts. Numerous trees and power lines were blown down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Mar 12, 11:08 PM CST, 1 hour 3 minutes earlier. Its key messages:

  • Strong to very strong winds develop overnight tonight and especially Friday morning/early afternoon with peak gusts of 50 to 60 mph during this time. High Wind Warning now in effect for most areas of northern IL and northwestern IN, with Wind Advisories across central IL and IN.
  • Small potential for snow/graupel squalls with a cold front late tonight, mainly across far northern Illinois.
  • Strong storm system may bring a threat for strong storms to the region on Sunday, followed by accumulating snow and another round of very strong winds Sunday night into Monday.
  • Turning much colder early next week with Monday morning and Tuesday morning wind chills below zero.
Area forecast discussion, Mar 12, 11:08 PM CST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
1208 AM CDT Fri Mar 13 2026

.KEY MESSAGES...

- Strong to very strong winds develop overnight tonight and
  especially Friday morning/early afternoon with peak gusts of
  50 to 60 mph during this time. High Wind Warning now in effect
  for most areas of northern IL and northwestern IN, with Wind
  Advisories across central IL and IN.

- Small potential for snow/graupel squalls with a cold front
  late tonight, mainly across far northern Illinois.

- Strong storm system may bring a threat for strong storms to
  the region on Sunday, followed by accumulating snow and
  another round of very strong winds Sunday night into Monday.

- Turning much colder early next week with Monday morning and
  Tuesday morning wind chills below zero.

&&

.DISCUSSION...
Issued at 322 PM CDT Thu Mar 12 2026

Through Friday night:

We have opted to upgrade the High Wind Watch to a warning for
tonight and Friday. In additional to the watch area, we have also
opted to include northwestern parts of IL, including the Rockford
region. A Wind Advisory remains in effect farther south across
central IL.

Confidence continues to increase that wind gusts will peak up
around (or even a bit above) 60 mph very late tonight into Friday
morning across the warned area, owing to the strength of the low
shifting into the Upper Great Lakes on Friday. A strong southerly
mass response will materialize across the region through this
evening and overnight as an impressive 70+ kt southwesterly low-
level jet develops. While we will not see wind gusts to this
magnitude at the surface, strong surface pressure falls (on the
order of ~18 mb per 6hr) overspreading the western Great Lakes in
advance of the approaching surface low will support increasingly
gusty surface winds through the night. Accordingly, we expect
southwesterly wind gusts to increase into the 45 to 50 mph range
after midnight tonight. Then, as the surface front moves across
the area into the predawn hours of Friday morning, winds will
become westerly with the cold frontal passage. Wind speeds will
peak in the 55 to 60 mph range across the warned area directly in
the wake of the front early Friday morning. Strong gusty west
winds will persist into the afternoon, but speeds should gradually
settle in the 45 to 50 mph range late in the morning and
afternoon. Wind gusts will then quickly abate with sunset Friday
evening as a progressive area of surface high pressure shifts east
across the area into early Saturday.

In addition to the strong winds, an area of showers is also
expected to develop for a period tonight along the nose of the
increasing low-level jet. The greatest chances for these (up to
~80%) continue to be across far northern IL into northwestern IN
from mid evening through early Friday morning (~9 pm through 3
am).

KJB

Saturday through Thursday:

A west-northwest flow pattern will develop across much of the
northern CONUS and Great Lakes on Saturday. A modest mid-level
shortwave trough is expected to dive across northern IL and
northwest IN and interact with a stalled baroclinic zone. While
low- level moisture looks to be a bit of a limiting factor, mid-
level moisture will be sufficient to support a couple of light
showers on Saturday (20-30% chance). With temperatures aloft
forecast to be below freezing and most of the moisture residing
in the snow growth region, it appears that any precipitation on
Saturday would fall as snow though some rain/snow mix is
possible especially during the afternoon hours. Regardless,
surface temperatures are forecast to warm into the upper 30s and
lower 40s so little to no accumulation is expected.

Heading into Saturday night, a deepening trough is expected to
begin digging into the central Plains which will lead to the
development of a strong surface low on the leeward side of the
Rockies that will then lift into northern IL and the Great Lakes
on Sunday. As the low develops the aforementioned baroclinic
zone is forecast to lift north as a warm front Saturday night.
While there is some uncertainty as to how far north the front
will get, the general consensus is for the front to stall near
the IL-WI line which would place most of northern IL and
northwest IN in the warm sector. Therefore, as the surface low
lifts towards the area the strong warm advection ahead of it
will likely lead to the development of scattered showers and
thunderstorms on Sunday, especially along and south of I-80.
Given that forecast soundings don't show much instability (warm
air aloft likely causing a modest cap) thunder coverage will
likely be some what limited, but with the strong dynamics of the
system and the 40-50 kts of shear present a few strong to
possibly severe storms cannot be ruled out Sunday afternoon.

As the low moves into the Great Lakes Sunday evening it will
drag a strong cold front through northern IL and northwest IN
Sunday night into Monday. With temperatures forecast to quickly
cool Sunday night behind the front the rain on Sunday will
quickly transition over to snow by Monday morning. In fact,
there is even a chance (10-20%) chance for a period of freezing
rain and/or sleet Sunday night as temperatures cool but with
uncertainties in how fast temperatures cool, especially aloft,
have opted to keep a rain/snow mention in the forecast for now.
Once snow begins it is expected to prevail through the day on
Monday which will likely result in snow accumulations as
temperatures will be in the 20s through the day. That said,
there is a lot of uncertainty as to how much snow will fall due
to differences in where the deformation band on the back of the
low will develop and how deep the low will be, but latest
ensemble probabilities do have a good portion of northern IL
with at 50-60% chance of at least 2 inches of snow. Regardless
of how much snow falls, winds behind this system will be quite
strong with 35- 40+ mph gusts likely Sunday night through
Monday. Thus blowing snow is expected to develop on Monday which
will likely result in hazardous travel conditions due to
reduced visibility and snow covered roads even with lesser
accumulations.

The system and its associated snow will begin to shift east
Monday evening, but the pattern aloft will remain locked in a
northwest flow regime through the end of the week. This flow
regime will result in notably colder temperatures through the
early part of next week especially on Tuesday where highs are
forecast to be in the 20s. Additionally, this pattern will also
put in a favorable spot for clipper systems to brush the area
and bring us more chances for precipitation at times. While the
first of these periods of precipitation looks to be late Tuesday
into Wednesday, there is uncertainty of location and impacts so
stay tuned.

Yack

&&

.AVIATION /06Z TAFS THROUGH 12Z SATURDAY/...
Issued at 1208 AM CDT Fri Mar 13 2026

A potent storm system will race through the Great Lakes region
through the TAF period leading to inclement aviation conditions
mainly in the form of strong winds.

South to southeast winds at press time are expected to turn
southwesterly over the coming hours as warm air advection-driven
showers sliding overhead force downward mixing of the
increasingly strong low-level wind field via evaporation.
Indeed, do expect surface gusts to increase in magnitude over
the coming hours, with prevailing gusts of 25 to 35kt through
daybreak. Any rain that does reach the surface though daybreak
is not expected to lead to any visby or cig restriction. Cloud
bases should remain above 4000 feet through daybreak.

After daybreak, strong pressure rises on the order of 8mb/6hr
will drive strong westerly winds with sustained winds of 25-30kt
and gusts of 45-50kt. The strongest winds are expected in the
12-20Z window before gradually subsiding through the late
afternoon and evening hours. A band of MVFR stratus based
between 2000 and 3000 ft should spread over the terminals from
daybreak and lift to around 4000 feet this afternoon.

Winds will continue subsiding after sunset and cease gusting
entirely between 02-04Z. In fact, winds may turn nearly calm
toward the end of the TAF Period as a surface high pressure
system builds into the region. Mid-level clouds will thicken
tonight in advance of the next storm system developing over the
central US.

Borchardt

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...High Wind Warning until 4 PM CDT this afternoon for ILZ003-
     ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-ILZ012-ILZ013-
     ILZ019-ILZ020-ILZ021-ILZ023-ILZ103-ILZ104-ILZ105-ILZ106-
     ILZ107-ILZ108.

     Wind Advisory until 6 PM CDT this evening for ILZ032-ILZ033-
     ILZ039.

IN...High Wind Warning until 4 PM CDT this afternoon for INZ001-
     INZ002-INZ010-INZ011.

     Wind Advisory until 7 PM EDT this evening for INZ019.

LM...Gale Warning until 4 AM CDT early this morning for the IL and
     IN nearshore waters.

     Gale Warning from 4 PM this afternoon to 10 PM CDT this
     evening for the IL and IN nearshore waters.

     Storm Warning from 4 AM early this morning to 4 PM CDT this
     afternoon for the IL and IN nearshore waters.

&&

Visit us at weather.gov/chicago
Hazardous weather outlook, Mar 12, 2:17 PM CST, 9 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
317 PM CDT Thu Mar 12 2026

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-132030-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
317 PM CDT Thu Mar 12 2026 /417 PM EDT Thu Mar 12 2026/

This Hazardous Weather Outlook is for portions of north central
Illinois...northeast Illinois and northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Significant Non Thunderstorm Wind Risk.

DISCUSSION...

Southerly winds will strengthen overnight, gusting up to 50 to 60 mph
at times late tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Friday...
  Significant Non Thunderstorm Wind Risk.
Saturday...
  Limited Snow Risk mainly far northern Illinois.
Sunday...
  Limited Thunderstorm Risk.
  Significant Non Thunderstorm Wind Risk.
Sunday Night and Monday...
  Elevated Non Thunderstorm Wind Risk.
  Elevated Snow and Blowing Snow Risk.

DISCUSSION...

Strong to locally damaging non-thunderstorm westerly winds are
expected on Friday. The strongest winds could gust up to 60 mph.
Winds will gradually ease during the afternoon.

A period of accumulating snow and blowing snow associated travel
impacts are becoming increasingly likely, mainly north and west of
I- 55 Sunday night into Monday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

LMZ740>745-132030-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
317 PM CDT Thu Mar 12 2026

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Storm force winds and or extremely hazardous waves.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Friday...
  Storm force winds and extremely hazardous waves.
Saturday...
  Hazardous conditions for small craft are likely.
Sunday...
  Hazardous conditions for small craft are likely.
  Limited Thunderstorm Risk.
Monday and Tuesday...
  Hazardous conditions for small craft are likely.

KJB

Visit us at www.weather.gov/chicago

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

41 high wind. Local standard time, as filed.

High Wind, Du Page

When
March 13, 12:11 AM CST
Where
Du Page forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
41.852, -88.086 (the zone’s center; the record gives no point)

A wind gust to 62 mph was measured at the DuPage Airport.

High Wind, Winnebago

When
March 13, 2:30 AM CST
Where
Winnebago forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
42.336, -89.161 (the zone’s center; the record gives no point)

A wind gust to 58 mph was measured at the Rockford Airport.

High Wind, Northern Cook County

When
March 13, 5:00 AM CST to 6:15 AM CST
Where
Northern Cook County forecast zone
Measured
55 kt (63 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.895, -87.646 (the zone’s center; the record gives no point)

Several trees were blown down onto vehicles, houses and buildings, causing damage in Skokie. A large tree was blown down onto a building along Dempster Street leading to a partial collapse of the building. A utility pole was also brought down.

High Wind, Du Page

When
March 13, 5:00 AM CST
Where
Du Page forecast zone
Measured
55 kt (63 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.852, -88.086 (the zone’s center; the record gives no point)

A photo showed a large tree blown down blocking the 1200 block of Maple Avenue in Downers Grove.

High Wind, Winnebago

When
March 13, 5:24 AM CST
Where
Winnebago forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
42.336, -89.161 (the zone’s center; the record gives no point)

A wind gust to 61 mph was measured at the Rockford Airport.

High Wind, Lake

When
March 13, 5:47 AM CST
Where
Lake forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
42.349, -87.862 (the zone’s center; the record gives no point)

A wind gust to 64 mph was measured at the Waukegan Airport.

High Wind, Ogle

When
March 13, 5:55 AM CST
Where
Ogle forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
42.043, -89.321 (the zone’s center; the record gives no point)

A wind gust to 60 mph was measured at the Rochelle Airport.

High Wind, Lake

When
March 13, 6:00 AM CST
Where
Lake forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.349, -87.862 (the zone’s center; the record gives no point)

Power lines were blown down on North Chapel Street in Waukegan and a tree was blown down onto the Union Pacific railroad in Lake Forest.

High Wind, Du Page

When
March 13, 6:00 AM CST
Where
Du Page forecast zone
Measured
60 kt (69 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.852, -88.086 (the zone’s center; the record gives no point)

Part of the roof of an apartment building on Fellows Court was blown off.

High Wind, Northern Cook County

When
March 13, 6:00 AM CST
Where
Northern Cook County forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.895, -87.646 (the zone’s center; the record gives no point)

Photos showed large tree limbs blown down in Park Ridge causing roof and gutter damage.

High Wind, Northern Cook County

When
March 13, 6:00 AM CST to 6:15 AM CST
Where
Northern Cook County forecast zone
Measured
55 kt (63 mph) estimated gust
Reported by
Local Official
Coordinates
41.895, -87.646 (the zone’s center; the record gives no point)

A 28 inch diameter maple tree was snapped in Rolling Meadows. Four other trees were damaged and large tree limbs were blown down.

High Wind, Northern Cook County

When
March 13, 6:00 AM CST to 7:00 AM CST
Where
Northern Cook County forecast zone
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.895, -87.646 (the zone’s center; the record gives no point)

Numerous tree limbs and power lines were blown down across the northwest suburbs of Cook County including Barrington, Palatine, Hoffman Estates, Schaumburg, Streamwood, Arlington Heights and Mount Prospect.

High Wind, Southern Cook County

When
March 13, 6:09 AM CST
Where
Southern Cook County forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.895, -87.646 (the zone’s center; the record gives no point)

A traffic light was blown down at the corner of 170th Street and Oak Avenue in Lansing.

High Wind, Du Page

When
March 13, 6:10 AM CST
Where
Du Page forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
41.852, -88.086 (the zone’s center; the record gives no point)

A wind gust to 61 mph was measured at the DuPage Airport.

High Wind, Central Cook County

When
March 13, 6:15 AM CST
Where
Central Cook County forecast zone
Measured
55 kt (63 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.895, -87.646 (the zone’s center; the record gives no point)

A large tree was blown down onto a house and a car on Harding Avenue in Lincolnwood.

High Wind, Northern Cook County

When
March 13, 6:16 AM CST
Where
Northern Cook County forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
41.895, -87.646 (the zone’s center; the record gives no point)

A wind gust to 60 mph was measured at the Chicago Executive Airport.

High Wind, Central Cook County

When
March 13, 6:17 AM CST
Where
Central Cook County forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
41.895, -87.646 (the zone’s center; the record gives no point)

A wind gust to 64 mph was measured at Chicago O'Hare Airport.

High Wind, Central Cook County

When
March 13, 6:30 AM CST
Where
Central Cook County forecast zone
Measured
55 kt (63 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.895, -87.646 (the zone’s center; the record gives no point)

A large tree was blown down onto a car in Hermosa.

High Wind, Northern Cook County

When
March 13, 6:30 AM CST to 6:40 AM CST
Where
Northern Cook County forecast zone
Measured
60 kt (69 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.895, -87.646 (the zone’s center; the record gives no point)

A large portion of roofing material was blown off a school along Touhy Avenue in Niles. A tree was also blown down blocking a road.

High Wind, Winnebago

When
March 13, 6:40 AM CST to 6:50 AM CST
Where
Winnebago forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
42.336, -89.161 (the zone’s center; the record gives no point)

Multiple four inch diameter tree limbs were blown down in the South Highland Neighborhood near Rockford and also along Rockford Avenue; St. Louis Avenue and Shaw Street.

High Wind, Central Cook County

When
March 13, 7:09 AM CST
Where
Central Cook County forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
41.895, -87.646 (the zone’s center; the record gives no point)

A wind gust to 61 mph was measured at the Montrose Harbor Light.

High Wind, Lake

When
March 13, 7:33 AM CST
Where
Lake forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
42.349, -87.862 (the zone’s center; the record gives no point)

A wind gust to 58 mph was measured at the Waukegan Airport.

High Wind, De Kalb

When
March 13, 8:00 AM CST to 8:15 AM CST
Where
De Kalb forecast zone
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.894, -88.770 (the zone’s center; the record gives no point)

Photos showed damage to siding and roofs in DeKalb as well as trees blown down. Shingle and siding damage were also reported three miles north of DeKalb.

High Wind, Lee

When
March 13, 8:01 AM CST to 8:02 AM CST
Where
Lee forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Public
Coordinates
41.746, -89.300 (the zone’s center; the record gives no point)

Two personal weather stations measured wind gusts to 63 mph, one in Compton, the other two miles southwest of Compton.

High Wind, Kane

When
March 13, 8:09 AM CST
Where
Kane forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Public
Coordinates
41.939, -88.429 (the zone’s center; the record gives no point)

A personal weather station measured a wind gust to 58 mph in Maple Park.

High Wind, Kane

When
March 13, 8:26 AM CST
Where
Kane forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
41.939, -88.429 (the zone’s center; the record gives no point)

A wind gust to 60 mph was measured at the Aurora Airport.

High Wind, Du Page

When
March 13, 8:38 AM CST
Where
Du Page forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Public
Coordinates
41.852, -88.086 (the zone’s center; the record gives no point)

A wind gust to 62 mph was reported three miles south of Bartlett.

High Wind, La Salle

When
March 13, 8:46 AM CST
Where
La Salle forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Public
Coordinates
41.344, -88.886 (the zone’s center; the record gives no point)

A personal weather station measured a wind gust to 59 mph three miles southwest of Leland.

High Wind, Northern Will County

When
March 13, 9:00 AM CST
Where
Northern Will County forecast zone
Measured
55 kt (63 mph) estimated gust
Reported by
NWS Employee
Coordinates
41.445, -87.979 (the zone’s center; the record gives no point)

A tree was uprooted near Lockport.

High Wind, Lake

When
March 13, 9:30 AM CST
Where
Lake forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.349, -87.862 (the zone’s center; the record gives no point)

A tree with shallow roots was blown over in Zion.

High Wind, Du Page

When
March 13, 9:30 AM CST
Where
Du Page forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.852, -88.086 (the zone’s center; the record gives no point)

A photo showed a utility pole leaning significantly with wires down at Ingalton Avenue and Lillian Lane in West Chicago.

High Wind, Kane

When
March 13, 9:38 AM CST
Where
Kane forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
41.939, -88.429 (the zone’s center; the record gives no point)

A wind gust to 59 mph was measured at the Aurora Airport.

High Wind, Central Cook County

When
March 13, 9:47 AM CST
Where
Central Cook County forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
41.895, -87.646 (the zone’s center; the record gives no point)

A wind gust to 60 mph was measured at Chicago Midway Airport.

High Wind, Winnebago

When
March 13, 10:00 AM CST
Where
Winnebago forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.336, -89.161 (the zone’s center; the record gives no point)

A pine tree was snapped three miles east of Loves Park.

High Wind, Central Cook County

When
March 13, 10:05 AM CST
Where
Central Cook County forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
COOP Observer
Coordinates
41.895, -87.646 (the zone’s center; the record gives no point)

A wind gust to 60 mph was measured in Burbank.

High Wind, Du Page

When
March 13, 10:29 AM CST
Where
Du Page forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
41.852, -88.086 (the zone’s center; the record gives no point)

A wind gust to 61 mph was measured at the DuPage Airport.

High Wind, Grundy

When
March 13, 10:30 AM CST
Where
Grundy forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.285, -88.418 (the zone’s center; the record gives no point)

A semi was blown over blocking all lanes of Route 47 on the overpass over Interstate 55 near Dwight. A tree was blown down near the Morris Hospital.

High Wind, Du Page

When
March 13, 10:57 AM CST
Where
Du Page forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
41.852, -88.086 (the zone’s center; the record gives no point)

A wind gust to 59 mph was measured at the DuPage Airport.

High Wind, Winnebago

When
March 13, 11:07 AM CST
Where
Winnebago forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
42.336, -89.161 (the zone’s center; the record gives no point)

A wind gust to 58 mph was measured at the Rockford Airport.

High Wind, Northern Cook County

When
March 13, 12:12 PM CST
Where
Northern Cook County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
41.895, -87.646 (the zone’s center; the record gives no point)

A wind gust to 58 mph was measured at the Chicago Executive Airport.

High Wind, Will

When
March 13, 1:00 PM CST
Where
Will forecast zone
Measured
55 kt (63 mph) estimated gust
Reported by
County Official

A photo showed a large tree blown down on power lines at the corner of Main Street and Burville Road in Crete.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2026Every state in 2026This day in weather historyWarnings in Illinois, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1318685, 1318471, 1318673, 1318674, 1318472, 1318491, 1318653, 1318659, 1318672, 1318675, 1319032, 1319039, 1318676, 1318686, 1318677, 1318678, 1318681, 1318682, 1318716, 1318709, 1318704, 1318492, 1319036, 1318683, 1318684, 1318493, 1318689, 1318690, 1318691, 1318692, 1319040, 1318494, 1318696, 1318694, 1318695, 1318687, 1318697, 1318688, 1318473, 1318679, and more.